• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

IBS after ceasing C60, now resolved

c60 ibs

  • Please log in to reply
5 replies to this topic
⌛⇒ write a quiz!

#1 Nocomply

  • Guest
  • 4 posts
  • 0
  • Location:UK

Posted 26 February 2014 - 08:41 PM


I wanted to chime in with my experience after trying C60 for a short period at the start of last year.

Unfortunately my reaction has not been great. I don't intend to cause alarm, but feel a sense of responsibility to share in case anyone with has as unusual a response as I have had.

As a quick recap I am 24 and tried C60 due to my CFS. My reaction to many treatments is often unusual if not completely unique.


The good:
  • Increased exercise tolerance: When taking C60 was able to do my knee strengthening regime I was unable to do for like 3 years.
  • Some kind of hormone balancing effect: My voice normally sounds strained and high, but became lower during C60.
  • Reduction in anxiety, though this and the hormone effect seemed to reduce.
  • Chronic knee ache cured, even before restarting strengthening exercises.
  • A tiny dose of one drop, somewhere in the microgram range, was enough to wipe out my nocturia and reduce inflammation for nearly 48 hours.

I can't rmember the specifics I'm afraid. I started trying doses of a full or half dropper, but eventually settled on one drop every day, sometimes two, after noticing the nocturia effect. I took it for about a month.


The not-so-good:
  • With my first two doses I noticed a sore GI feeling and some insomnia.
  • Later on I developed GI sensitivity to the calcium in my toothpaste. Afterwards I realised I had lost tolerance to nearly all supplements I was taking before stopping to try the C60. I couldn't take even tiny amounts of calcium, magnesium, flax oil, vitamin C, tocotrienols and most things I tried without a gnarly GI upset. The strangest one was selenium which also caused me to get a 'stiff' back feeling, like my spine was inflamed.
  • Then after ceasing I developed IBS cycling between days of constipation and high frequency diarrhoea. Luckily I eventually found if I took betaine HCl or TMG frequently the IBS was kept at bay.
  • I also started to get occasional mild pain in my right upper quadrant. I was a bit worried at this point, so saw my GP who ran some basic blood tests. All fine apparently.


The reason I have finally got around to posting this is I have found a solution to the supplement intolerance I had developed...

The initial stomach soreness and stiff back were both reminiscent of when I tried hydroxocobalamin (Also methyl-B12) and methylfolate, which both caused those symptoms respectively if I took one without the other. It took a long time to figure this out, as taking them both caused me to become constipated, which was resolved by potassium, but I could only tolerate sufficient potassium when I took a Ca+Mg+B supplement. Once I had those three in place I have been able to reintroduce everything thus far successfully.

The only problem I have bumped into recently is that now if I take milk thistle and fat soluble vitamins together I get mild pain in my upper left, then right, quadrant followed by a GI upset. Since this is easily avoided, I'm not too concerned.

What convinced me to retry the methyl-B12 and folate was asking a few other people with CFS if they had known anything similar. Two people responded saying they had, one after undergoing intravenous vitamin C and one after ceasing a low-sulfur diet. Both those people said they responded to it as well, so maybe we all had a similar underlying problem just waiting for some kind of trigger.

I haven't tried ceasing the betaine/TMG yet, and intend to carry on as is for the foreseeable future.

Edited by Nocomply, 26 February 2014 - 08:45 PM.


#2 niner

  • Guest
  • 16,276 posts
  • 1,999
  • Location:Philadelphia

Posted 26 February 2014 - 09:26 PM

I guess this was your post on pheonixrising. If not, someone had a VERY similar response. It's interesting that you mention the person who had a similar response after IV vitamin C. They are both potent antioxidants. There are a lot of similarities between C60 effects and NAC effects, too. It's too bad that you seem to have this bad reaction to c60-oo, since it sounds like it was doing some good things for you. If you could just separate those from the bad... It's quite weird to develop an intolerance to a bunch of wildly different substances all at once. Maybe you developed an intolerance to something that was common to all of them, like one of the common fillers or flow agents that are used in supplements. Magnesium Stearate intolerance has been reported here before. Mag stearate and c60-oo share some shape and polarity similarities, so it's not utterly out of the question that an immune cross-reaction could occur.

Click HERE to rent this advertising spot for C60 HEALTH to support Longecity (this will replace the google ad above).

#3 Nocomply

  • Topic Starter
  • Guest
  • 4 posts
  • 0
  • Location:UK

Posted 04 March 2014 - 09:11 PM

Yep, that one was me too.

I agree it is a shame to not be able to enjoy the benefits, particularly with the mild exercise. If it wasn't for how long the problem persisted afterwards, I would be interested to find out if taking the methylating supplements alongside would allow me to tolerate it better. It was a frustrating few months, but I have at least learnt a whole new level of patience from trying to unpick the situation.

Edited by Nocomply, 04 March 2014 - 09:12 PM.


#4 Plasticperson

  • Guest
  • 246 posts
  • 39
  • Location:Jersey Shore

Posted 10 October 2014 - 04:33 AM

yeast have mitochondria and can cause ibs.. maybe the buckyballs made some super yeast



#5 StevesPetRat

  • Guest
  • 565 posts
  • 85
  • Location:San Jose, CA

Posted 13 October 2014 - 08:50 AM

Here's my thoughts:
1) Glutathione depletion is pretty much universal in CFS
2) C60oo, as the super antioxidant, will spare glutathione and allow it to accumulate towards normal levels over time
3) In what is probably a protective mechanism against utterly runaway inflammation, the body shifts from Th1 and Th17 production to Treg production when glutathione is depleted. This isn't the exact study I was thinking of, but it makes the point
4) Th17 is the mucosal defense branch of the immune system -- that is, the primary response system in the gut
5) Restoration of glutathione levels causes the immune system to shift back to Th17
6) The Th17 shift may cause IBS, or other sensitivities
7) Per Rich van K and Fred Davis, restarting the methylation cycle sometimes depletes glutathione, which shifted you back into a less sensitive state.
  • like x 2

⌛⇒ write a quiz!

#6 niner

  • Guest
  • 16,276 posts
  • 1,999
  • Location:Philadelphia

Posted 13 October 2014 - 09:12 PM

I think you might be onto something, StevesPetRat.  Fullerene analogs have been shown to cause a Th2 to Th1 shift in normal populations, so it has known immunomodulatory behavior.







Also tagged with one or more of these keywords: c60, ibs

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users